MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)
Model Number BC0411XC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889); Neurological Deficit/Dysfunction (1982); Perforation of Vessels (2135)
Date of Event 04/05/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product evaluation could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during an elective case treatment of an unruptured anterior communicating aneurysm (acom), an embolization coil continued to herniate out of the aneurysm, and the physician chose to use a scepter xc balloon to assist.The coil was removed and a smaller coil was used, and inflated the scepter xc balloon to match the acom size.Several attempts were made to get the deployed coil to stay in the aneurysm.A medtronic rep instructed the physician to inflate the balloon while removing the 45° angled echelon 10 microcatheter.During removal of the echelon 10, the microcatheter perforated the aneurysm.Intracranial bleed ensued, and the physician sacrificed the a1 in an attempt to save the patient.Six (6) coils were to sacrifice the a1, and stopped the bleeding.An external ventricular drain was placed and the patient was followed for a few days; however, was reported to have died over the weekend.The physician did not make any suggestions of device failure for medtronic or microvention devices used for the procedure.
 
Additional Manufacturer Narrative
Patient code 1982.Additional information received from the sales rep stated that no device is returning, since the rupture was caused by the medtronic echelon 10 microcatheter, and none of our products failed.The cause of death was due to the major stroke the patient suffered from the peri-procedural rupture.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8579850
Report Number2032493-2019-00117
Device Sequence Number16528188
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)180807(17)210731(10)180807547
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberBC0411XC
Device Catalogue NumberBC0411XC
Device Lot Number180807547
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age65 YR